Hail, George
- When
- March 29, 3:50 PM CST to 3:52 PM CST
- Where
- George County, 8 mi NW of Lucedale
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.002, -88.675
A severe thunderstorm developed in southeast Mississippi and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A severe thunderstorm developed in southeast Mississippi and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 29, 3:20 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT SAT MAR 29 2008 .SHORT TERM TONIGHT THROUGH MONDAY NIGHT...ONGOING SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON CONTINUE TO EXPAND IN COVERAGE AND INTENSITY. THESE SHOWERS AND STORMS HAVE DEVELOPED IN RESPONSE TO DECREASED STABILITY DUE TO BOUNDARY LAYER HEATING WITH SURFACE BASED CAPES AROUND 1200 J/KG AND ERODING MID LEVEL CAP AT AROUND 9KT FT. THE APPROACH OF A SLOW MOVING UPPER LEVEL SHORTWAVE (DISTURBANCE) IS ALSO PLAYING IN ROLE IN SUPPORTING DEEPER CONVECTION. THE SHOWERS AND STORMS WILL GRADUALLY DISSIPATE THROUGH THE EVENING HOURS AS THE SHORTWAVE MOVES EAST OF THE FORECAST AREA...AND DRIER AIR MOVES IN ON THE BACKSIDE. MEANWHILE THE SURFACE RIDGE EXTENDING FROM THE CAROLINAS SOUTHWEST INTO THE FORECAST AREA WILL REMAIN PERSISTENT THROUGH MONDAY NIGHT. THIS WILL MAINTAIN A SOUTHEAST WIND FLOW AT THE SURFACE...PROVIDING ENOUGH MOISTURE FOR PATCHY FOG TO FORM EACH NIGHT UNDER DRIER MID LAYER AIR. THE DRIER AIR ABOVE THE BOUNDARY LAYER HOWEVER WILL CUT BACK ON PRECIPITATION COVERAGE...SO SHOULD ONLY SEE A FEW ISOLATED (10%) AFTERNOON AND EVENING SHOWERS ON SUNDAY. UPPER RIDGE STRENGTHENS SLIGHTLY ON MONDAY...SO HAVE NOT MENTIONED ANY PRECIP AT THIS TIME. BUT MAY NEED TO ADD ISOLATED IF SEABREEZE DEVELOPMENT PROVIDES ENOUGH FORCING AND POOLING OF MOISTURE FOR CONVECTION TO POP. /22 && .LONG TERM TUESDAY THROUGH SATURDAY...MODELS INDICATE THAT ANOTHER FRONTAL BOUNDARY SHOULD BEGIN TO AFFECT THE AREA BY TUESDAY AS IT APPROACHES FROM THE WEST...THEN DRIFT VERY SLOWLY EAST ACROSS THE AREA WHILE GRADUALLY DISSIPATING THROUGH LATE WEDNESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE MIDDLE PART OF THE WEEK. KEPT A SLIGHT CHANCE OF RAIN THROUGH THE END OF THE WEEK...AS MODELS INDICATE YET ANOTHER FRONT POSSIBLE BY FRIDAY. RIGHT NOW JUST HAVE ISOLATED POP ON FRIDAY...BUT THIS MAY HAVE TO BE INCREASED TO CHANCE POPS ON LATER FCST PACKAGES. WITH THE FRONTAL BOUNDARIES MENTIONED HERE GENERALLY REMAINING NORTH OF THE FCST AREA...AND WITH OVERALL RIDGING CONTINUING...BASICALLY LOOKING FOR A CONTINUED EAST TO SOUTHEAST FLOW THROUGH THE PERIOD. THIS WILL RESULT IN A CONTINUATION OF MILD TEMPS...SLIGHTLY ABOVE NORMAL AT MOST LOCATIONS. /12 && .MARINE...WEAK HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL MOVE EAST THROUGH MONDAY AS A SURGE OF COOLER AIR MOVES SOUTHWARD OVER THE SOUTHEAST STATES. AS A RESULT EASTERLY WINDS AND SEAS WILL BUILD LATE SUNDAY NIGHT AND CONTINUE THROUGH MONDAY EVENING DUE TO A BETTER THERMAL GRADIENT NEAR THE COAST. A SMALL CRAFT ADVISORY MAY NEEDED FOR MONDAY FOR THE OFFSHORE WATERS. OTHERWISE...A LIGHT TO MODERATE SOUTHERLY WIND FLOW WILL CONTINUE THROUGH MUCH OF THE WEEK AS HIGH PRESSURE SETTLES ALONG MID ATLANTIC COAST. /32 && .FIRE...A DISSIPATING FRONTAL BOUNDARY ACROSS THE AREA WILL BRING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THIS EVENING. DRIER CONDITIONS EXPECTED ON SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS...BUT RAIN CHANCES WILL INCREASE ONCE AGAIN WITH THE NEXT FRONT ON TUESDAY AND WEDNESDAY. OTHERWISE...WITH THE ONSHORE FLOW CONTINUING...ATMOSPHERIC MOISTURE AND RH VALUES SHOULD BE WELL ABOVE CRITICAL LEVELS. EXPECT PATCHY LATE NIGHT AND EARLY MORNING FOG TO CONTINUE OVER THE NEXT COUPLE OF DAYS...DENSE IN SOME LOCATIONS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 57 79 59 76 / 10 05 05 05 PENSACOLA 59 77 59 72 / 10 10 10 05 DESTIN 59 73 60 72 / 10 10 10 05 EVERGREEN 55 78 55 77 / 20 10 10 05 WAYNESBORO 58 81 54 77 / 20 10 10 05 CAMDEN 56 80 55 75 / 30 10 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT MAR 29 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG REDUCING VISIBILITIES BELOW ONE QUARTER OF A MILE WILL CONTINUE THROUGH 9 AM ACROSS PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. THE AIRMASS WILL BECOME WARM AND UNSTABLE THIS AFTERNOON AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ACROSS AREAS NORTH OF HIGHWAY 84. SOME OF THE STORMS COULD BECOME STRONG TO BRIEFLY SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT SAT MAR 29 2008 MSZ079-292115- GEORGE- 346 PM CDT SAT MAR 29 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEST CENTRAL GEORGE COUNTY...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL GEORGE COUNTY THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT SAT MAR 29 2008 MSZ075-078-292115- STONE-PERRY- 350 PM CDT SAT MAR 29 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE AND PERRY COUNTIES... AT 349 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHEAST OF WHITES CROSSING...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTH CENTRAL PERRY COUNTY AND NORTHEASTERN STONE COUNTY THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 55 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86373.